Antibiotics

  • 3 Replies
  • 5498 Views
*

Offline Manal

  • *****
  • 3100
  • Gender: Female
  • mother of thal intermedia child
Antibiotics
« on: March 23, 2007, 03:44:15 PM »
Hi

To my knowledge, medicines that contain salfa shouldn't be taken by thal because they increase hemolysis.
What about antibiotics, do they have the same effect???

Manal

*

Offline Courtenay1826

  • Mommy to Karol & Mychael
  • ***
  • 134
  • Gender: Female
  • Thal Minor (with symptoms!)
Re: Antibiotics
« Reply #1 on: March 25, 2007, 03:45:16 AM »
Manal-

Sulfa (I think this is what you mean) is usually part of a sulfonamide based antibacterial agent. It can cause hemolysis and can induce very serious allergic reactions in many people.  It is generally avoided unless you don't have a history of blood disorders or allergic reactions.  Its not REALLY an antibiotic, but it works in the same way.  It also blocks folate - so definitely a stay away for thals!



*

Offline Manal

  • *****
  • 3100
  • Gender: Female
  • mother of thal intermedia child
Re: Antibiotics
« Reply #2 on: March 25, 2007, 09:41:15 PM »
Thanks Courtenay :hugfriend

Manal

*

Offline Courtenay1826

  • Mommy to Karol & Mychael
  • ***
  • 134
  • Gender: Female
  • Thal Minor (with symptoms!)
Re: Antibiotics
« Reply #3 on: March 26, 2007, 12:59:39 AM »
Your welcome Manal!  :hugfriend



 

SMF spam blocked by CleanTalk